# SDR 2015FA0000069

- Difficulty date: February 25, 2015
- Submitted: February 25, 2015
- Operation: General aviation
- Aircraft: N7578J
- Make and model: Piper PA-28R-180
- Aircraft serial: 28R30967
- Aircraft time: 4,159 hours, 2,000 cycles
- Engine: Lyc IO360B1E
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Arm
- Part number: 6710900
- Condition: Binding
- Location: Landing Gear
- Part time: 4,159 hours, 2,000 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LANDING GEAR EXTENDED FOR LANDING.  PILOT REPORTED NO NLG LOCK INDICATION.  AFTER LANDING, THE LANDING GEAR COLLAPSED WHEN THE PILOT LOWERED THE NOSE. DURING THE LANDING PHASE THE NOSE GEAR WAS PUSHED BACK INTO WHEEL WELL, WHICH BUILT PRESSURE CAUSING MLG TO UNLOCK AND COLLAPSE.  UPON RETRIEVING ACFT FROM RUNWAY, EMERGENCY EXTENSION ALLOWED LANDING GEAR TO DROP AND LOCK, ALLOWING ACFT TO BE TOWED FROM RUNWAY.  ACFT WAS RAISED ON JACKS TO INVESTIGATE ISSUE.  FOUND SPRING ARM ASSEMBLY, P/N 67109-00 HANGING UP ON ROLLER ON ENGINE MOUNT.  DISCOVERED ARM DIDN'T HAVE A RADIUS ON AFT SIDE TO ASSIST ROLLING OFF ROLLER AND WOULD HANG UP, NOT ALLOWING GEAR TO EXTEND AND LOCK.  ADDING A .250" RADIUS STARTING AT 0.4" AFT OF FORWARD SIDE OF ARM WOULD ALLOW SMOOTH OPERATION OF NLG IN RETRACT AND EXTEND OPERATIONS.
